Thunderstorm Wind, Lincoln
- When
- May 21, 6:15 PM EST
- Where
- Lincoln County, Harts
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.033, -82.133
Trees and power lines were knocked down.
11 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at May 21, 2:45 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
345 PM EDT MON MAY 21 2001
SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT MOVES
THROUGH ON TUESDAY. FLASH FLOOD GUIDANCE REMAINS LOW...SO WILL
CONTINUE FLASH FLOOD WATCH. MODELS LOOKS DRY TUESDAY NIGHT AND
WEDNESDAY BEHIND THE FRONT...BUT A BIT WORRIED ABOUT INSTABILITY
FROM SUCH A COLD AIR MASS MOVING IN. SINCE PREVIOUSLY HAD SHOWERS IN
ON WEDNESDAY...WILL LEAVE SPRINKLES INSTEAD.
.RLX...
WV...FLASH FLOOD WATCH FOR MONDAY NIGHT FOR ZONES WVZ005>011...
WVZ013>020...WVZ024>040...WVZ046>047.
VA...FLASH FLOOD WATCH FOR MONDAY NIGHT FOR ZONES VAZ003>004.
KY...FLASH FLOOD WATCH FOR MONDAY NIGHT F$OR ZONES
KYZ101>103...KYZ105.
OH...FLASH FLOOD WATCH FOR MONDAY NIGHT FOR ZONES
OHZ066>067...OHZ075>076...OHZ083>087.
.END/RPYWVZ016-211815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 120 PM EDT MON MAY 21 2001 AT 120 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED...THUNDERSTORMS MOVING INTO WESTERN ROANE COUNTY. THESE STORMS WILL BE MOVING ACROSS ROANE COUNTY UNTIL AROUND 215 PM. SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. . END AAR
WVZ009-211815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 127 PM EDT MON MAY 21 2001 AT 127 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS DEVELOPING OVER SOUTHWEST WOOD COUNTY MOVING TOWARDS THE NORTHEAST AT AROUND 20 MPH. SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS UNTIL AROUND 215 PM AS THEY MOVE THROUGH WOOD COUNTY. PLEASE REPORT HAIL :OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END AAR
WVZ018-211900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 200 PM EDT MON MAY 21 2001 AT 200 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS MOVING THROUGH ROANE COUNTY. THESE STORMS ARE MOVING NORTHEAST AT AROUND 20 MPH. SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS AS THEY CROSS CALHOUN COUNTY BETWEEN 230 PM AND 3 PM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END AAR
WVZ019-211845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 203 PM EDT MON MAY 21 2001 AT 203 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS MOVING INTO SOUTHWEST DODDRIDGE COUNTY. THESE STORMS ARE MOVING NORTHEAST AT 20 MPH. SMALL HAIL...STRONG GUSTY WINDS...AND BRIEF HEAVY RAINS CAN BE EXPECTED WITH THESE STORMS UNTIL AROUND 245 PM AS THEY CROSS DODDRIDGE COUNTY PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END AAR
The national radar mosaic for the moment the first event began.
11 thunderstorm wind, 1 tornado. Local standard time, as filed.
Trees and power lines were knocked down.
A roof was damaged when trees were blown down onto the house.
Trees fell and snapped power lines.
Several trees fell down in the residential area along the Coal River.
An F0 tornado occurred across County Route 46 and the North Fork of Lee Creek. Two barns were damaged and a mobile home was destroyed.
Trees fell on houses in the city of Spencer. Scattered locations had large branches and trees blown down.
Trees fell and blocked Route 16.
Trees fell across roads in the vicinity.
Several trees were down along Sinking Creek Road.
Fallen trees blocked Route 39.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2001Every state in 2001This day in weather historyThe tornado archive for West Virginia, 2001Warnings in West Virginia, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245133, 5245136, 5245134, 5245135, 5245144, 5245140, 5245137, 5245138, 5245139, 5245141, 5245142, 5245143.